Does this look like necrosis or normal bruising? (Photo)
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 2
Vascular Necrosis Post Filler Injection
Vascular necrosis with filler injections is a true medical emergency that needs immediate medical attention in order to prevent tissue death, tissue loss and even blindness. Vascular necrosis occurs when, unbeknownst to the injector, the filler fills a vessel instead of the soft tissue, preventing delivery of blood to the surrounding soft tissue. The symptoms include severe pain usually starting at the time of injection, but may sometimes not manifest until hours after the injection. Blanching or whitening of the skin is another symptom. The location of blanching depends on the area fed by the vessel blocked and may not always be at the site of injection or bruising. Another symptom is blisters that look like herpes infection developing in 24 hours. This is an early sign of tissue death. Any type of complication that is progressing for the worse instead of better needs an immediate phone call and an immediate visit by an expert injector. Many times the phone staff is unaware of how to triage or differentiate a person calling with a normal bruise from a person with a vascular accident who will lose their face in the impending hours. Because this a very rare complication.This diagnosis cannot and should not be made with just a photograph. A thorough examination by an expert is necessary if you think your complications resemble what I have described.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.